Periodica Mathematica Hungarica

, Volume 66, Issue 2, pp 181–192 | Cite as

Note on the point character of l 1-spaces

  • Christian AvartEmail author
  • Péter Komjáth
  • Vojtĕch Rödl


We prove that for any ordinal α, any integer t ≥ 0, the point character of the space l 1(ω α + t ) is no more than ω α . Combined with an earlier result from [5], this yields that for any infinite cardinal κ the point character of l 1(κ) is the largest cardinal ω α κ where α = 0 or a limit ordinal.

Key words and phrases

point character uniform cover l1-spaces 

Mathematics subject classification numbers

54A25 03E05 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    C. Avart, P. Komjáth, T. Luczak and V. Rödl, Colorful flowers, Topology Appl., 156 (2009), 1386–1443.MathSciNetzbMATHCrossRefGoogle Scholar
  2. [2]
    C. Avart, P. Komjáth and V. Rödl, Metric spaces with point character equal to their size, Comment. Math. Univ. Carolin., 51 (2010), 459–467.MathSciNetzbMATHGoogle Scholar
  3. [3]
    J. R. Isbell, Uniform Spaces, Mathematical Surveys, 12, American Mathematical Society, Providence, 1964.zbMATHGoogle Scholar
  4. [4]
    J. Pelant, Cardinal reflections and point-character of uniformities, Seminar on Uniform Spaces 1973–1974 directed by Z. Frolík, Math. Inst. Czech. Acad. Sci., Prague, 1975 (1975), 149–158.Google Scholar
  5. [5]
    J. Pelant and V. Rödl, On coverings of infinite-dimensional metric spaces, Discrete Math., 108 (1992), 75–81.MathSciNetzbMATHCrossRefGoogle Scholar
  6. [6]
    V. Rödl, Canonical partition relations and point character of l1 spaces, Seminar on Uniform Spaces, 1976–1977, 79–81.Google Scholar
  7. [7]
    E. V. Schepin, On a problem of Isbell, Dokl. Akad. Nauk SSSR, 222 (1976), 541–543.Google Scholar
  8. [8]
    A. H. Stone, Paracompactness and Product Spaces, Bull. Amer. Math. Soc., 54 (1948), 977–982.MathSciNetzbMATHCrossRefGoogle Scholar
  9. [9]
    A. H. Stone, Universal spaces for some metrizable uniformities, Quart. J. Math. Oxford Ser. (2), 11 (1960), 105–115.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2013

Authors and Affiliations

  • Christian Avart
    • 1
    Email author
  • Péter Komjáth
    • 2
  • Vojtĕch Rödl
    • 3
  1. 1.Department of Mathematics and StatisticsGeorgia State UniversityAtlantaUSA
  2. 2.Department of Computer ScienceEötvös UniversityBudapestHungary
  3. 3.Department of Mathematics and Computer ScienceEmory UniversityAtlantaUSA

Personalised recommendations